Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent

R. J. Firpi, T. T. Tran, P. Flores, N. Nissen, Steven D Colquhoun, C. Shackleton, P. Martin, J. M. Vierling, F. F. Poordad

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

Background: Sirolimus is a potent immunosuppressive medication that acts by inhibiting T-cell proliferation. It has been used in kidney transplantation because of its lack of nephrotoxicity. It is now being investigated in liver transplantation, but there are concerns about safety and long-term side effects such as dyslipidaemia. Hypertriglyceridaemia is a common adverse event seen with sirolimus use, and often does not respond to dose reduction or anti-lipemic drugs. Method: We report six patients who have developed significant hyperlipidaemia while receiving sirolimus, in spite of therapeutic trough levels. Conclusion: All six patients showed either resolution or improvement in lipid levels with discontinuation of sirolimus.

Original languageEnglish (US)
Pages (from-to)1033-1039
Number of pages7
JournalAlimentary Pharmacology and Therapeutics
Volume19
Issue number9
DOIs
StatePublished - May 1 2004
Externally publishedYes

Fingerprint

Sirolimus
Hyperlipidemias
Liver
Hypertriglyceridemia
Immunosuppressive Agents
Dyslipidemias
Liver Transplantation
Kidney Transplantation
Cell Proliferation
T-Lymphocytes
Lipids
Safety
Transplant Recipients
Pharmaceutical Preparations
Therapeutics

ASJC Scopus subject areas

  • Pharmacology (medical)

Cite this

Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent. / Firpi, R. J.; Tran, T. T.; Flores, P.; Nissen, N.; Colquhoun, Steven D; Shackleton, C.; Martin, P.; Vierling, J. M.; Poordad, F. F.

In: Alimentary Pharmacology and Therapeutics, Vol. 19, No. 9, 01.05.2004, p. 1033-1039.

Research output: Contribution to journalArticle

Firpi, RJ, Tran, TT, Flores, P, Nissen, N, Colquhoun, SD, Shackleton, C, Martin, P, Vierling, JM & Poordad, FF 2004, 'Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent', Alimentary Pharmacology and Therapeutics, vol. 19, no. 9, pp. 1033-1039. https://doi.org/10.1111/j.1365-2036.2004.01923.x
Firpi, R. J. ; Tran, T. T. ; Flores, P. ; Nissen, N. ; Colquhoun, Steven D ; Shackleton, C. ; Martin, P. ; Vierling, J. M. ; Poordad, F. F. / Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent. In: Alimentary Pharmacology and Therapeutics. 2004 ; Vol. 19, No. 9. pp. 1033-1039.
@article{3c2947d9b2a74b21868af467a20ec889,
title = "Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent",
abstract = "Background: Sirolimus is a potent immunosuppressive medication that acts by inhibiting T-cell proliferation. It has been used in kidney transplantation because of its lack of nephrotoxicity. It is now being investigated in liver transplantation, but there are concerns about safety and long-term side effects such as dyslipidaemia. Hypertriglyceridaemia is a common adverse event seen with sirolimus use, and often does not respond to dose reduction or anti-lipemic drugs. Method: We report six patients who have developed significant hyperlipidaemia while receiving sirolimus, in spite of therapeutic trough levels. Conclusion: All six patients showed either resolution or improvement in lipid levels with discontinuation of sirolimus.",
author = "Firpi, {R. J.} and Tran, {T. T.} and P. Flores and N. Nissen and Colquhoun, {Steven D} and C. Shackleton and P. Martin and Vierling, {J. M.} and Poordad, {F. F.}",
year = "2004",
month = "5",
day = "1",
doi = "10.1111/j.1365-2036.2004.01923.x",
language = "English (US)",
volume = "19",
pages = "1033--1039",
journal = "Alimentary Pharmacology and Therapeutics",
issn = "0269-2813",
publisher = "Wiley-Blackwell",
number = "9",

}

TY - JOUR

T1 - Sirolimus-induced hyperlipidaemia in liver transplant recipients is not dose-dependent

AU - Firpi, R. J.

AU - Tran, T. T.

AU - Flores, P.

AU - Nissen, N.

AU - Colquhoun, Steven D

AU - Shackleton, C.

AU - Martin, P.

AU - Vierling, J. M.

AU - Poordad, F. F.

PY - 2004/5/1

Y1 - 2004/5/1

N2 - Background: Sirolimus is a potent immunosuppressive medication that acts by inhibiting T-cell proliferation. It has been used in kidney transplantation because of its lack of nephrotoxicity. It is now being investigated in liver transplantation, but there are concerns about safety and long-term side effects such as dyslipidaemia. Hypertriglyceridaemia is a common adverse event seen with sirolimus use, and often does not respond to dose reduction or anti-lipemic drugs. Method: We report six patients who have developed significant hyperlipidaemia while receiving sirolimus, in spite of therapeutic trough levels. Conclusion: All six patients showed either resolution or improvement in lipid levels with discontinuation of sirolimus.

AB - Background: Sirolimus is a potent immunosuppressive medication that acts by inhibiting T-cell proliferation. It has been used in kidney transplantation because of its lack of nephrotoxicity. It is now being investigated in liver transplantation, but there are concerns about safety and long-term side effects such as dyslipidaemia. Hypertriglyceridaemia is a common adverse event seen with sirolimus use, and often does not respond to dose reduction or anti-lipemic drugs. Method: We report six patients who have developed significant hyperlipidaemia while receiving sirolimus, in spite of therapeutic trough levels. Conclusion: All six patients showed either resolution or improvement in lipid levels with discontinuation of sirolimus.

UR - http://www.scopus.com/inward/record.url?scp=2442695089&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=2442695089&partnerID=8YFLogxK

U2 - 10.1111/j.1365-2036.2004.01923.x

DO - 10.1111/j.1365-2036.2004.01923.x

M3 - Article

VL - 19

SP - 1033

EP - 1039

JO - Alimentary Pharmacology and Therapeutics

JF - Alimentary Pharmacology and Therapeutics

SN - 0269-2813

IS - 9

ER -